Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 64, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 14, 2006, 6:26 PM HST for Kalawao County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2006, 6:26 PM HST (04:26 UTC)
- Expired
- Mar 14, 2006, 9:30 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Kalawao County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 150426 FFWHFO HIC009-150730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 626 PM HST TUE MAR 14 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF MOLOKAI IN MAUI COUNTY * UNTIL 930 PM HST * AT 620 PM HST...RADAR SHOWED HEAVY RAIN NEAR HALAWA VALLEY...OR ABOUT 27 MILES NORTHWEST OF KAHULUI. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS AND COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 930 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2105 15687 2105 15668 2123 15668 2123 15687 $$ CRAIG
1 follow-up statement
000 WGHW70 PHFO 150727 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 925 PM HST TUE MAR 14 2006 HIC009-150735- ISLAND OF MOLOKAI IN MAUI COUNTY- 925 PM HST TUE MAR 14 2006 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF MOLOKAI IN MAUI COUNTY... AT 917 PM HST...THE HEAVY RAIN HAS ENDED OVER THE EAST END OF MOLOKAI INCLUDING HALAWA VALLEY. ...A FLASH FLOOD WATCH FOR THE ISLANDS OF HAWAII REMAINS IN EFFECT THROUGH THURSDAY... THE HEAVY RAINS AND FLOODING HAVE SUBSIDED...BUT RUNOFF IS STILL OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS. DON/T TRY TO CROSS FLOODED ROADWAYS OR FAST FLOWING STREAMS IN YOUR VEHICLE OR ON FOOT. IT MAY BE TOO DANGEROUS. TURN AROUND...DON/T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA SOURCES FOR THE LATEST SEVERE WEATHER INFORMATION. REPORT FLOODING TO THE POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2105 15687 2105 15668 2123 15668 2123 15687 $$ CRAIG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 4:00 PM HST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 14, 4:00 PM HST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST TUE MAR 14 2006 .SYNOPSIS...THE STATEWIDE THREAT OF POSSIBLE FLOODING RAINS CONTINUES. OAHU IS THE MOST EXPOSED THIS EVENING. && .DISCUSSION...THE WEATHER BAND WHICH FLOODED KAUAI WITH 3 TO 6 INCHES OF RAIN OVER THE PAST 24 HOURS...AS MUCH AS OVER 8 INCHES ON WET MT WAIALEALE...HAS MOVED OVER OAHU THIS AFTERNOON. ALTHO IT HAS WEAKENED SINCE THIS MORNING THE OFTENTIMES DIURNAL ENHANCEMENT OF THE LATE AFTERNOON AND EVENING MAY WELL STILL PRODUCE HEAVIER SHOWERS ON TONIGHTS MOST VULNERABLE TARGET OAHU. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN REISSUED FOR OAHU AT 3 PM. FOR BEYOND TONIGHT WE ARE STILL EXPECTING SURGES OF INSTABILITY NEARING THE ISLANDS TOMORROW AND THURSDAY AND YET ANOTHER ON SUNDAY...FRIDAY MAY BE A DAY OF RELIEF AS RAINFALL ENHANCEMENT FROM ALOFT IS AT ITS MINIMUM. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...ALL ISLANDS THRU THURSDAY. && MATSUDA
In the hours before
Local storm report, Mar 14, 5:53 PM HST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
553 PM HST TUE MAR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 3 S KILAUEA 22.17N 159.41W
03/14/2006 KAUAI IN KAUAI HI EMERGENCY MNGR
*** 2 FATAL *** KA LOKO RESERVOIR BREACHED AND OVERFLOWED
ONTO KUHIO HWY WITH A 100 YARD SWATH BETWEEN MILES MARKER
21 AND 22 NEAR WAILAPA RD MAKING HIGHWAY UNPASSABLE,
DAMAGING OR DESTROYING TWO HOMES WITH 2 BODIES FOUND AND
5 PERSONS MISSING.
&&
RMATSUDAThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:20 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 15, 12:09 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 15, 3:10 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 15, 4:26 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 15, 5:59 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Mar 15, 7:23 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 15, 10:14 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Mar 15, 10:23 AM HST | Marine Weather Statement | HFO | 97 min |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.